Alert archive / North Carolina / Flash Flood Watches in 2012
Flash Flood Watch 2, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood watch at May 29, 2012, 3:54 AM EDT for 9 counties in North Carolina. It took effect at May 30, 2012, 4:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2012, 3:54 AM EDT (07:54 UTC)
- In effect from
- May 30, 2012, 4:00 AM EDT
- Expired
- May 30, 2012, 3:13 PM EDT
- In force
- 11 hr
- Issued by
- NWS Raleigh, NC
- Flood severity
- None
Counties Cumberland County, NC, Edgecombe County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Sampson County, NC, Scotland County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 40 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WGUS62 KRAH 290754 FFARAH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 354 AM EDT TUE MAY 29 2012 ...EXCESSIVE RAINFALL POSSIBLE ACROSS THE SOUTHEAST SECTION OF CENTRAL NORTH CAROLINA LATE TONIGHT INTO WEDNESDAY... .ABUNDANT TROPICAL MOISTURE WILL INTERACT WITH AN APPROACHING MID LEVEL TROUGH FROM THE WEST AND THE REMNANT CIRCULATION OF BERYL FROM THE SOUTH TO CAUSE PERIODS OF MODERATE TO HEAVY RAIN ACROSS SECTIONS OF THE SANDHILLS AND COASTAL PLAIN LATE TONIGHT INTO WEDNESDAY. NCZ028-042-043-077-078-085-086-088-089-292100- /O.NEW.KRAH.FF.A.0002.120530T0800Z-120530T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- INCLUDING THE CITIES OF...ROCKY MOUNT...SMITHFIELD...WILSON... LILLINGTON...GOLDSBORO...LAURINBURG...RAEFORD...FAYETTEVILLE... CLINTON 354 AM EDT TUE MAY 29 2012 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA... INCLUDING THE FOLLOWING AREAS...CUMBERLAND...EDGECOMBE... HARNETT...HOKE...JOHNSTON...SAMPSON...SCOTLAND...WAYNE AND WILSON. * FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON * NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP WELL AFTER MIDNIGHT TONIGHT AND PERSIST THROUGH MOST OF WEDNESDAY. THESE SHOWERS AND STORMS MAY PRODUCE RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR FOR SEVERAL HOURS. THIS AMOUNT OF RAINFALL IN A SHORT TIME SPAN WILL INCREASE THE RISK FOR FLASH FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. * RAINFALL AMOUNTS OF ONE AND A HALF TO FOUR INCHES IS EXPECTED WITH LOCALLY HEAVIER AMOUNTS POSSIBLE ALONG AND SOUTHEAST OF U.S. HIGHWAY 13. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
032 WGUS62 KRAH 291957 FFARAH FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 357 PM EDT TUE MAY 29 2012 ...EXCESSIVE RAINFALL POSSIBLE ACROSS THE SOUTHEAST SECTION OF CENTRAL NORTH CAROLINA LATE TONIGHT INTO WEDNESDAY... .ABUNDANT TROPICAL MOISTURE WILL INTERACT WITH AN APPROACHING MID LEVEL TROUGH FROM THE WEST AND THE CIRCULATION OF BERYL FROM THE SOUTH TO CAUSE PERIODS OF MODERATE TO HEAVY RAIN ACROSS SECTIONS OF THE SANDHILLS AND COASTAL PLAIN LATE TONIGHT INTO WEDNESDAY. NCZ028-042-043-077-078-085-086-088-089-300900- /O.CON.KRAH.FF.A.0002.120530T0800Z-120530T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- INCLUDING THE CITIES OF...ROCKY MOUNT...SMITHFIELD...WILSON... LILLINGTON...GOLDSBORO...LAURINBURG...RAEFORD...FAYETTEVILLE... CLINTON 357 PM EDT TUE MAY 29 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...CUMBERLAND...EDGECOMBE...HARNETT...HOKE...JOHNSTON... SAMPSON...SCOTLAND...WAYNE AND WILSON. * FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON * WIDESPREAD RAIN AND A FEW THUNDERSTORMS ARE EXPECTED TO SPREAD OVER THE SOUTH-CENTRAL AND EASTERN NORTH CAROLINA FROM THE SOUTH AFTER MIDNIGHT TONIGHT... AND PERSIST THROUGH WEDNESDAY AFTERNOON. RAINFALL RATES OF AN INCH PER HOUR ARE POSSIBLE... AND STORM TOTAL RAINFALL IS EXPECTED TO REACH 2 TO 3 INCHES... WITH LOCALLY HIGHER TOTALS POSSIBLE. THIS AMOUNT OF RAINFALL IN A SHORT TIME SPAN COULD LEAD TO FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. * RAINFALL AMOUNTS OF ONE AND A HALF TO THREE INCHES ARE EXPECTED TONIGHT THROUGH WEDNESDAY AFTERNOON OVER THE WATCH AREA... WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. MOTORISTS LATE TONIGHT THROUGH WEDNESDAY... INCLUDING THE WEDNESDAY MORNING RUSH HOUR... SHOULD USE EXTREME CAUTION AND BE ALERT FOR WATER ON ROADS. IF FLOODED ROADS ARE ENCOUNTERED... TURN AROUND... DON'T DROWN. && $$ GIH
988 WGUS62 KRAH 300746 FFARAH FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 346 AM EDT WED MAY 30 2012 ...EXCESSIVE RAINFALL POSSIBLE ACROSS SECTIONS OF CENTRAL NORTH CAROLINA TODAY... .ABUNDANT TROPICAL MOISTURE WILL INTERACT WITH AN APPROACHING MID LEVEL TROUGH FROM THE WEST AND THE CIRCULATION OF BERYL FROM THE SOUTH TO CAUSE PERIODS OF MODERATE TO HEAVY RAIN ACROSS SECTIONS OF THE SANDHILLS AND COASTAL PLAIN THIS MORNING THROUGH THIS AFTERNOON. NCZ028-042-043-077-078-085-086-088-089-302200- /O.CON.KRAH.FF.A.0002.120530T0800Z-120530T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- INCLUDING THE CITIES OF...ROCKY MOUNT...SMITHFIELD...WILSON... LILLINGTON...GOLDSBORO...LAURINBURG...RAEFORD...FAYETTEVILLE... CLINTON 346 AM EDT WED MAY 30 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...CUMBERLAND...EDGECOMBE...HARNETT...HOKE...JOHNSTON... SAMPSON...SCOTLAND...WAYNE AND WILSON. * THROUGH THIS AFTERNOON * WIDESPREAD RAIN AND A FEW THUNDERSTORMS ARE EXPECTED OVER A LARGE PART OF CENTRAL NORTH CAROLINA THIS MORNING THROUGH EARLY AFTERNOON. THE MOST PERSISTENT SHOWERS WITH MODERATE TO HEAVY RAINFALL WILL OCCUR EAST OF HIGHWAY 1. RAINFALL RATES OF UP TO AN INCH PER HOUR ARE POSSIBLE...AND WILL OCCUR OVER A TWO TO FOUR HOUR TIME SPAN. THIS AMOUNT OF RAINFALL IN A SHORT TIME SPAN COULD LEAD TO FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. * RAINFALL AMOUNTS OF ONE AND A HALF TO THREE INCHES ARE EXPECTED THROUGH THIS AFTERNOON OVER THE WATCH AREA... WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. MOTORISTS LATE TONIGHT THROUGH WEDNESDAY... INCLUDING THE WEDNESDAY MORNING RUSH HOUR... SHOULD USE EXTREME CAUTION AND BE ALERT FOR WATER ON ROADS. IF FLOODED ROADS ARE ENCOUNTERED... TURN AROUND... DON'T DROWN. && $$
397 WGUS62 KRAH 301617 AAA FFARAH FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1217 PM EDT WED MAY 30 2012 ...EXCESSIVE RAINFALL POSSIBLE ACROSS EASTERN SECTIONS OF CENTRAL NORTH CAROLINA INTO THE AFTERNOON... .THE CIRCULATION OF TROPICAL DEPRESSION BERYL WILL TRACK ALONG THE SOUTHERN COAST OF NORTH CAROLINA... BRINGING LOCALLY HEAVY RAIN TO EASTERN PORTIONS OF CENTRAL NORTH CAROLINA INTO THIS AFTERNOON. NCZ077-085-086-088-301730- /O.CAN.KRAH.FF.A.0002.000000T0000Z-120530T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARNETT-SCOTLAND-HOKE-CUMBERLAND- INCLUDING THE CITIES OF...LILLINGTON...LAURINBURG...RAEFORD... FAYETTEVILLE 1217 PM EDT WED MAY 30 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA HAS BEEN CANCELLED. THE HEAVY RAIN HAS EXITED THE AREA. HOWEVER... AREAS OF STANDING WATER MAY STILL BE FOUND ON AREA ROADWAYS... SO MOTORISTS SHOULD USE EXTRA CAUTION THROUGH THE AFTERNOON. $$ NCZ028-042-043-078-089-302200- /O.CON.KRAH.FF.A.0002.000000T0000Z-120530T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON- INCLUDING THE CITIES OF...ROCKY MOUNT...SMITHFIELD...WILSON... GOLDSBORO...CLINTON 1217 PM EDT WED MAY 30 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...EDGECOMBE...JOHNSTON...SAMPSON...WAYNE AND WILSON. * UNTIL 6 PM EDT THIS EVENING * WIDESPREAD RAIN ASSOCIATED WITH TROPICAL DEPRESSION BERYL WILL BRING ADDITIONAL RAINFALL AMOUNTS UP TO ONE INCH THROUGH THIS AFTERNOON. THIS AMOUNT OF RAINFALL IN A SHORT TIME SPAN COULD LEAD TO FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. * ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE BEFORE RAIN TAPERS OFF FROM WEST TO EAST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. IF FLOODED ROADS ARE ENCOUNTERED... TURN AROUND... DON'T DROWN. && $$ GIH
409 WGUS62 KRAH 301913 FFARAH FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 313 PM EDT WED MAY 30 2012 ...FLASH FLOOD WATCH CANCELLED... NCZ028-042-043-078-089-302015- /O.CAN.KRAH.FF.A.0002.000000T0000Z-120530T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON- INCLUDING THE CITIES OF...ROCKY MOUNT...SMITHFIELD...WILSON... GOLDSBORO...CLINTON 313 PM EDT WED MAY 30 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA HAS BEEN CANCELLED. THE HEAVY RAIN ASSOCIATED WITH TROPICAL DEPRESSION BERYL... JUST OFF THE NORTH CAROLINA COAST... IS QUICKLY EXITING THE AREA... AND THE FLOODING THREAT HAS ENDED. $$ GIH
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood watch went out at May 29, 3:25 AM EDT, 29 minutes earlier.
Area forecast discussion, May 29, 3:25 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 325 AM EDT TUE MAY 29 2012 .SYNOPSIS... TROPICAL DEPRESSION BERYL WILL CONTINUE TO MEANDER OVER SOUTHERN GEORGIA BEFORE TRACKING NORTHEAST ALONG THE CAROLINA COAST TUESDAY NIGHT AND WEDNESDAY. && .NEAR TERM /THROUGH TODAY/... AS OF 317 AM TUESDAY... TODAY...PLENTIFUL MOISTURE COUPLED WITH INSTABILITY SUPPLIED BY INSOLATION AND WEAK FORCING FROM RESIDUAL OUTFLOW BOUNDARIES AND A SEABREEZE WILL INITIATE/SUSTAIN SCATTERED TO NUMEROUS SHOWERS AND ISOLATED T-STORMS TODAY. SIMILAR TO THE PAST FEW DAYS...EXTENSIVE LOW CLOUDS TO START THE DAY WILL LIFT/DISSIPATE BY MID-MORNING. THE STRONG HEATING WILL DESTABILIZE THE LOW LEVEL AIR MASS BY EARLY AFTERNOON TO ALLOW INITIATION OF CONVECTION...MAINLY OVER THE SANDHILLS AND COASTAL PLAIN COUNTIES. BY LATE AFTERNOON-EARLY EVENING...A SECOND AREA OF CONVECTION MAY FIRE IN VICINITY OF THE NW PIEDMONT AS A MID LEVEL TROUGH AND ACCOMPANYING SURFACE FRONT APPROACH THAT AREA FROM THE WEST. PLAN TO HAVE POPS VARY FROM CHANCE OVER THE FAR N-NE TO HIGH END LIKELY OVER THE SOUTH-SE. MAX TEMPS TODAY COMPARABLE TO THE PAST FEW DAYS AND DEPENDENT ON THE EXTENT/TIMING OF SHOWERS. BULK OF REGION WILL SEE HIGH TEMPS IN THE MID 80S. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... AS OF 317 AM TUESDAY... TONIGHT INTO WEDNESDAY...PRESENCE OF MID LEVEL TROUGH WILL LIKELY AID TO SUSTAIN A FEW SHOWERS AND ISOLATED T-STORMS IN THE NW PIEDMONT THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. HOWEVER WITH LOSS OF HEATING AND RESULTANT STABILIZING BOUNDARY LAYER...EXPECT CONVECTION TO SLOWLY WANE IN COVERAGE AND INTENSITY AFTER 11 PM. TO OUR SE...THE REMNANT CIRCULATION OF BERYL WILL DRIFT NE ALONG THE GA/SC COAST. THE APPROACH OF THIS SYSTEM IN TANDEM WITH INCREASING DIVERGENCE ALOFT ASSOCIATED WITH AN UPPER JET LIFTING ACROSS THE UPPER OH VALLEY-SOUTHERN NEW ENGLAND...AND THE MID LEVEL TROUGH OVER THE PIEDMONT WILL INCREASE LIFT THROUGH A LARGE PART OF THE ATMOSPHERE OVER EASTERN NC. WITH PRECIP WATER VALUES AT OR ABOVE 2 INCHES...SHOWERS WILL BE EFFICIENT RAIN PRODUCERS AND COULD SEE RAINFALL RATES BY EARLY WEDNESDAY OF 1-1.5 INCHES PER HOUR OVER THE SOUTHERN COASTAL PLAIN. THIS PERIOD OF MODERATE TO HEAVY RAIN WILL EXTEND INTO THE CENTRAL COASTAL PLAIN DURING THE MORNING HOURS. MAY SEE RAIN TOTALS 2-4 INCHES ALONG AND EAST OF A FAYETTEVILLE-SMITHFIELD-TARBORO LINE BY EARLY AFTERNOON WEDNESDAY WITH THE BULK OF THAT RAIN FALLING IN 4 HOURS OR LESS. DURING THE AFTERNOON...THE MID LEVEL TROUGH WILL PUSH EWD AND SHUNT THE DEEPER MOISTURE AND BETTER LIFT TOWARD THE COAST. THUS SHOULD SEE SHOWER COVERAGE AND INTENSITY DIMINISH DURING THE COURSE OF THE AFTERNOON. MAX TEMPS AGAIN DEPENDENT UPON EXTENT OF SHOWER COVERAGE. EXPECT THE COOLER MAX TEMPS IN THE FAR EAST WHERE SHOWERS WILL BE PREVALENT MOST OF THE DAY WHILE THE WARMER MAX TEMPS WILL LIKELY BE FOUND IN THE WEST WHERE DRIER AIR BEHIND THE EXITING MID LEVEL TROUGH MAY ALLOW FOR PARTIAL SUN AND ALLOW TEMPS TO REBOUND. MAX TEMPS MID 80S WEST TO AROUND 80 FAR EAST. IMPROVING WEATHER CONDITIONS WEDNESDAY NIGHT AS SUBSIDENCE BEHIND THE EXITING MID LEVEL TROUGH AND THE REMNANT CIRCULATION OF BERYL SHOULD DISSIPATE CLOUD COVERAGE. WHILE SKIES MAY CLEAR ALOFT...RESIDUAL BOUNDARY LAYER MOISTURE WILL REMAIN PLENTIFUL. THIS MAY LEAD TO THE DEVELOPMENT OF FOG BY EARLY THU AM...ESPECIALLY ALONG AND EAST OF HIGHWAY 1. MIN TEMPS LOW-MID 60S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 320 AM TUESDAY... THURSDAY AND THURSDAY NIGHT: BRIEF S/W RIDGING ALOFT WILL MOVE ACROSS CENTRAL NC ON THURSDAY IN THE WAKE OF BERYL... WHILE A RATHER POTENT SYSTEM AMPLIFIES ACROSS THE CENTRAL PART OF THE COUNTRY. BOTH THE GFS AND NAM SHOW A WEAK BACKDOOR COLD FRONT POSSIBLE DROPPING SOUTHWARD INTO THE REGION ON THURSDAY... BEFORE LIFTING BACK NORTHWARD AS A WARM FRONT ON THURSDAY NIGHT. THIS BOUNDARY INTERACTING (IF IT DROPS INTO OUR AREA) WITH STILL A RATHER MOIST LOW LEVEL AIRMASS CHARACTERIZED BY DEWPOINTS IN THE 60S WILL ALLOW FOR THE POTENTIAL OF SOME ISOLATED TO SCATTERED SHOWERS AND STORMS... WITH HIGHEST PROBABILITIES OF SHOWERS/STORMS ACROSS THE NORTH/NORTHWEST FROM THURSDAY AFTERNOON INTO THE EVENING/EARLY OVERNIGHT HOURS OF FRIDAY. HAVE RAISED HIGHS BY A COUPLE OF DEGREES GIVEN AFTERNOON LOW LEVEL THICKNESS VALUES ARE EXPECTED TO TOP OUT IN THE 1405 TO 1420 METER RANGE. THIS YIELDS HIGHS RANGING FROM THE LOWER 90S S/SW TO THE UPPER 80S NE. GIVEN THE BACKDOOR COLD FRONT IS EXPECTED TO STALL/THEN SHIFT BACK AS A WARM FRONT THURSDAY NIGHT... WILL GO WITH LOWS RANGING FROM THE MID TO UPPER 60S... COOLEST ACROSS THE NE. FRIDAY THROUGH MONDAY: A POTENT UPPER LOW AND ASSOCIATED PRIMARY SURFACE LOW ARE EXPECTED TO LIFT NNE'WARD FROM THE MIDWEST IN THE GREAT LAKES REGION ON FRIDAY INTO SATURDAY. MODELS CONTINUE TO DIFFER ON THE AMPLIFICATION OF THE UPPER LEVEL TROUGH. HOWEVER... STILL EXPECT INCREASING CHANCES FOR SHOWERS AND STORMS ON FRIDAY INTO FRIDAY NIGHT... POSSIBLY LINGERING INTO SATURDAY ACROSS OUR FAR EAST... AS AN ASSOCIATED SURFACE COLD FRONT CROSSES THE AREA. THE GFS CONTINUES TO BE SLOWER AND FURTHER SOUTH WITH ITS PLACEMENT OF THE UPEPR LOW... WHICH YIELDS A GOOD 6-12 HOUR SLOWER FROPA THAN THE ECMWF. HOWEVER... GIVEN THE INCREASING LARGE SCALE LIFT FROM THE UNSEASONABLY STRONG TROUGH ALOFT WILL RAISE POPS A BIT ON FRIDAY AFTERNOON INTO THE EVENING. THIS YIELDS LIKELY POPS NW TO CHANCE ELSEWHERE. GIVEN THE TIMING DIFFERENCES AMONG THE MEDIUM RANGE MODELS STILL NOT SURE WHEN THE HIGHEST THREAT OF STRONG TO SEVERE STORMS WILL BE. HOWEVER... GIVEN THE IMPRESSIVE 40-45 KTS OF DEEP LAYER SHEAR WITH AT LEAST SOME SURFACE INSTABILITY (RANGES GIVEN DIFFERENCES OF FRONTAL TIMING) EXPECT WE WILL SEE SOME ORGANIZED CONVECTION... WITH SOME SEVERE STORMS POSSIBLE. HOWEVER... WILL SKEW THE FORECAST CLOSER TO THE LATEST ECMWF... WHICH IS PREFERRED BY HPC AND HAS DECENT RUN TO RUN CONSISTENCY AT LEAST FOR THE FRIDAY/FRIDAY SYSTEM. THE LATEST ECWMF BRINGS THE FRONT THROUGH THE AREA LATE FRIDAY INTO FRIDAY NIGHT. THUS... WILL ACCORDINGLY SHOW POPS LOWERING TO SLIGHT CHANCE AREAWIDE BY DAYBREAK SATURDAY... WITH NO MENTION OF SHOWERS AND STORMS BY SATURDAY AFTERNOON. HIGH TEMPS ON FRIDAY ARE EXPECTED TO BE IN THE LOWER TO MID 80S... GIVEN THE EXPECTED SHOWERS AND STORMS/CLOUD COVER. LOWS SATURDAY MORNING IN THE LOWER 60S NW TO MID TO UPPER 60S SE. EXPECT HIGHS SATURDAY WILL BE IN THE UPPER 70S NW/N TO LOWER 80S ELSEWHERE. EXPECT GENERALLY DRY CONDITIONS FOR SATURDAY NIGHT THROUGH MONDAY... AS SURFACE HIGH PRESSURE MOVES ACROSS THE REGION. HOWEVER... WITH NORTHWEST FLOW ALOFT CANNOT RULE OUT SOME DISTURBANCES TRACKING ACROSS BY EARLY NEXT WEEK. HIGH TEMPS FOR SUNDAY AND MONDAY ARE EXPECTED TO BE IN THE 80S... WITH LOWS GENERALLY IN THE LOWER TO MID 60S. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... AS OF 230 AM TUESDAY... WIDESPREAD LOW END MVFR/IFR CEILINGS ANTICIPATED ACROSS CENTRAL NC EARLY THIS MORNING AS MOIST SLY FLOW PERSIST ACROSS THE REGION. SIMILAR TO MONDAY MORNING...EXPECT CEILINGS TO LIFT BETWEEN 12Z-16Z WITH MOST LOCATIONS SCATTERING INTO A CU FIELD BY LATE MORNING EARLY AFTERNOON. A FEW HOURS OF HEATING WILL LEAD TO THE DEVELOPMENT OF SCATTERED SHOWERS AND ISOLATED T-STORMS...MOST LIKELY IN THE SANDHILLS AND COASTAL PLAIN COUNTIES BY EARLY AFTERNOON. BY LATE AFTERNOON-EARLY EVENING EXPECT A SECOND AREA OF CONVECTION TO DEVELOP IN THE NW PIEDMONT...A RESULT OF AN APPROACHING MID LEVEL TROUGH. SCATTERED SHOWERS AND ISOLATED T-STORMS MAY PLAGUE THE TRIAD TERMINALS MOST OF THE EVENING INTO THE OVERNIGHT HOURS. THE APPROACH OF THE REMNANT CIRCULATION OF BERYL MAY BRING A ROUND OF HEAVY SHOWERS INTO THE SANDHILLS AND COASTAL PLAIN PRIOR TO DAYBREAK AND PERSIST ALONG AND EAST OF I-95 THROUGH MUCH OF WEDNESDAY MORNING. THIS MAY CAUSE AN EXTENDED PERIOD OF MVFR/IFR CEILING AND VISIBILITY. AS THE CIRCULATION CENTER ASSOCIATED WITH BERYL MOVES OFF TO THE NE WEDNESDAY AFTERNOON AND THE MID LEVEL TROUGH CROSSES THE PIEDMONT...SHOWERS AND T-STORMS WILL DIMINISH IN COVERAGE AND INTENSITY. EXPECT IMPROVING AVIATION WEATHER CONDITIONS WED NIGHT INTO THU THOUGH COULD SEE A PERIOD OF MVFR/IFR FOG EARLY THU MORNING. ANOTHER LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST LATE THU. THIS MAY CAUSE A PERIOD OF MVFR/IFR CEILINGS THU NIGHT ASSOCIATED WITH A WARM FRONT PASSAGE...AND SUB-VFR CONDITIONS LATE FRIDAY-FRIDAY NIGHT ASSOCIATED WITH SHOWERS AND T-STORMS EXPECTED ALONG A COLD FRONT THAT TRAVERSES THE REGION LATE FRIDAY NIGHT. IMPROVING AVIATION CONDITIONS EXPECTED SATURDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR NCZ028-042-043-077-078-085-086-088-089. && SYNOPSIS...BADGETT NEAR TERM...WSS SHORT TERM...WSS LONG TERM...BSD AVIATION...WSS
Hazardous weather outlook, May 28, 8:38 PM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 838 PM EDT MON MAY 28 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-300045- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 838 PM EDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE DAY TUESDAY. LOCALLY HEAVY RAIN AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE IN ASSOCIATION WITH ANY THUNDERSTORMS. RAINFALL ASSOCIATED WITH TROPICAL DEPRESSION BERYL WILL BEGIN TO SHIFT NORTHWARD INTO CENTRAL NORTH CAROLINA TUESDAY NIGHT AS BERYL TRACKS NORTHEAST ALONG THE CAROLINA COAST. THE GREATEST THREAT FOR WIDESPREAD HEAVY RAIN WILL BE IN THE SANDHILLS AND SOUTHEAST COASTAL PLAIN TUESDAY NIGHT THROUGH EARLY WEDNESDAY AFTERNOON. A DEEP LOW PRESSURE SYSTEM IS EXPECTED TO TRACK NORTHEAST FROM THE CENTRAL PLAINS INTO THE GREAT LAKES BY THE END OF THE WEEK. AN ASSOCIATED COLD FRONT WILL APPROACH THE CAROLINAS FROM THE WEST LATE FRIDAY AND FRIDAY NIGHT. STRONG THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 12:45 PM EDT | Special Weather Statement | RAH | Wayne | 30 min |
| May 29, 1:03 PM EDT | Special Weather Statement | RAH | Johnston | 42 min |
| May 29, 3:03 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Harnett, Lee, Orange and 1 more | 87 min |
| May 29, 3:09 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 96 min |
| May 29, 3:14 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond, Scotland, Stanly | 91 min |
| May 29, 3:39 PM EDT | Special Weather Statement | RAH | Richmond | 66 min |
| May 29, 4:10 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore | 33 min |
| May 29, 4:37 PM EDT | Special Weather Statement | RAH | Moore | 38 min |
| May 29, 5:20 PM EDT | Special Weather Statement | RAH | Alamance | 40 min |
| May 29, 6:24 PM EDT | Special Weather Statement | RAH | Alamance | 36 min |
| May 29, 6:55 PM EDT | Special Weather Statement | RAH | Johnston | 50 min |
Nearby
Flash Flood Watches in North Carolina, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.